Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 23, NWS Charleston, WV

April 9, 2015Barbour County, Taylor County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2015, 6:00 PM EDT for Barbour County, Taylor County, West Virginia. It was in force for 15 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 6:00 PM EDT (22:00 UTC)
Expired
Apr 9, 2015, 6:15 PM EDT
In force
15 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Barbour County, WV, Taylor County, WV

The radar

The Pittsburgh radar (KPBZ), 134 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 6:10 PM EDTHAIL 0.7Grafton, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 2:26 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WUUS51 KRLX 092200
SVRRLX
WVC001-091-092215-
/O.NEW.KRLX.SV.W.0023.150409T2200Z-150409T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BARBOUR COUNTY IN WEST VIRGINIA...
  TAYLOR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GRAFTON...

* UNTIL 615 PM EDT

* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GRAFTON...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  THORNTON...KNOTTSVILLE...MCGEE...TYGART LAKE STATE PARK AND
  FLEMINGTON.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3921 8010 3935 8018 3939 8009 3940 8004
      3946 7994 3944 7990 3944 7989 3931 7989
      3929 7986 3925 7984
TIME...MOT...LOC 2200Z 255DEG 36KT 3933 8001

$$

16
2 follow-up statements
653 
WWUS51 KRLX 092210
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
610 PM EDT THU APR 9 2015

WVC001-091-092215-
/O.CON.KRLX.SV.W.0023.000000T0000Z-150409T2215Z/
BARBOUR WV-TAYLOR WV-
610 PM EDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR TAYLOR AND EXTREME NORTHEASTERN BARBOUR COUNTIES...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR THORNTON...OR NEAR GRAFTON...MOVING EAST AT 40 MPH.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3927 7998 3935 8002 3941 7989 3931 7989
      3929 7986 3926 7985
TIME...MOT...LOC 2210Z 257DEG 37KT 3934 7988

$$

16
472 
WWUS51 KRLX 092214
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
614 PM EDT THU APR 9 2015

WVC001-091-092224-
/O.EXP.KRLX.SV.W.0023.000000T0000Z-150409T2215Z/
BARBOUR WV-TAYLOR WV-
614 PM EDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR AND EXTREME
NORTHEASTERN BARBOUR COUNTIES WILL EXPIRE AT 615 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3927 7998 3935 8002 3941 7989 3931 7989
      3929 7986 3926 7985
TIME...MOT...LOC 2214Z 257DEG 37KT 3935 7983

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:53 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 9, 2:53 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT THU APR 9 2015

.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. COLD FRONT
CROSSES FRIDAY. HIGH PRESSURE FOR THE WEEKEND. COLD FRONT APPROACHES
AND THEN STALLS FOR UNSETTLED WEATHER NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
YET ANOTHER CONVECTIVE COMPLEX DEVELOPING TO OUR WEST...HOWEVER
THE MEAN FLOW TODAY LOOKS TO KEEP THE STRONGEST STORMS TO OUR
WEST...OR JUST CLIPPING THE WESTERN CWA. THE HIGHEST ML CAPE
REMAINS WEST OF CWA...AND WOULD EXPECT STRONGEST STORMS TO STICK
CLOSER TO THIS. WE ARE STILL FIRMLY WITHIN THE WARM SECTOR
HOWEVER WITH CONVECTION POPPING UP ACROSS WV SOUTHWEST INTO
SOUTHERN KENTUCKY...SO WILL STILL HAVE SHOWERS AND THUNDERSTORMS
DRIFTING NE ACROSS FORECAST AREA THIS AFTERNOON...INTO THIS
EVENING ACROSS THE NORTH. THINK THE BEST CHANCE OF WIDESPREAD
SEVERE THUNDERSTORMS WILL REMAIN MOSTLY WEST OF FORECAST AREA. IN
CWA BEST CHANCE LOOKS TO BE IN THE WESTERN THIRD OF CWA...ALONG
THE OHIO RIVER AND WEST THIS AFTERNOON INTO EVENING. USED THE HRRR TO
TIME THE BEST POPS...ALTHOUGH ISOLATED TO SCATTERED CONVECTION IS
TOUGH TO GET EXACT. LOW TO MID LEVEL FLOW IS GENERALLY OUT OF THE
SOUTHWEST...20-30KTS AROUND 925 MB...UP TO 50-60KTS AT 500MB. THIS
WILL KEEP THINGS MOVING WHICH SHOULD HELP WITH WATER CONCERNS.
MAIN CONCERN WATER-WISE WILL BE TRAINING CELLS...ESPECIALLY ALONG
ANY OUTFLOW BOUNDARIES THAT LINGER PARALLEL TO THE FLOW. NO REASON
TO MAKE ANY CHANGES TO THE FLASH FLOOD WATCH. IN THE WETTER
AREAS...THAT WERE HIT LAST NIGHT BY HEAVY RAIN...IT WOULD LIKELY
ONLY TAKE 1-1.5 INCHES IN 3 HOURS OR LESS TO START CAUSING
PROBLEMS AGAIN...WHILE AREAS THAT HAVE NOT RECEIVED AS MUCH RAIN
OVER THE LAST DAY OR TWO IT WOULD TAKE 1.5-2 IN 3 HOURS.

TRIED TO SHOW A BREAK LATE THIS EVENING INTO TONIGHT...AS
CONVECTION FROM THIS AFTERNOON EXITS TO THE NE...AND A COLD FRONT
FINALLY APPROACHES FROM THE WNW. STILL HAVE ISOLATED
SHOWERS/STORMS MENTIONED THROUGH THE NIGHT...AS WE REMAIN IN THE
WARM SECTOR.

COLD FRONT ARRIVES TO WESTERN ZONES FRIDAY MORNING. GFS/ECMWF ARE
FAIRLY SIMILAR IN TIMING WITH THE FRONT...WHILE NAM LAGS BEHIND A
BIT. DID NOT CHANGE PREVIOUS FORECAST TIMING A WHOLE LOT...BUT DID
INCREASE POPS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
CURRENT FORECAST OF A DRY AND MILD WEEKEND CONTINUES ONT RACK...AS
MODELS VERY CONSISTENT WITH HIGH PRESSURE DOMINATING THE OHIO
VALLEY. LOOK FOR NEAR SEASONAL DAYTIME TEMPERATURES BUT CHILLY
NIGHTS WITH A LARGE DIURNAL RANGE IN TEMPERATURES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS DEPICT ANOTHER FRONTAL SYSTEM MEANDERING BACK AND FORTH ACROSS
OUR REGION FOR MUCH OF NEXT WEEK. WHILE SPECIFIC DETAILS MAY BE
DIFFERENT FOR EACH SYSTEM THAT RUNS ALONG THIS FRONT...THE GENERAL
SCENARIO IS FOR WARM...MOIST AND RELATIVELY UNSTABLE AIR IN PLACE
TO PRESENT A CHANCE OF SHOWERS AND THUNDERSTORMS ANYTIME FOR MUCH OF
THE WEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ISOLATED TO SCATTERED SHOWERS AND STORMS EXPECTED TODAY INTO
TONIGHT. HARD TO TIME THESE INDIVIDUAL CELLS WITH NO REAL SURFACE
FEATURE TO FOCUS ON...SO WENT WITH VCTS AND ANTICIPATE AMENDMENTS
WILL BE NEEDED IF CELLS APPROACH INDIVIDUAL TAF SITES. MVFR TO IFR
WOULD BE POSSIBLE. BETTER CONFIDENCE ON TIMING OF SHOWERS AND
STORMS FRIDAY MORNING AS A COLD FRONT PASSES THROUGH. WINDS WILL
GENERALLY BE OUT OF THE S/SW THROUGH TONIGHT...ALTHOUGH VARIABLE
AND GUSTY IN AND AROUND CONVECTION. WINDS WILL BECOME WESTERLY
BEHIND THE FRONT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING AND RESTRICTIONS IN SHOWERS/STORMS COULD
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    M    M    M    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
EKN CONSISTENCY  H    H    H    H    H    M    M    H    H    M    M    M
PKB CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H

AFTER 18Z FRIDAY...
IFR IN SHOWERS/STORMS COULD STILL BE LINGERING ACROSS EAST FRIDAY
AFTERNOON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ005>011-013-
     014-017-019-020.
     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR WVZ015-016-018-
     024>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JMV/MZ
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...MZ
Hazardous weather outlook, Apr 9, 4:47 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
447 PM EDT THU APR 9 2015

WVZ030>032-040-102100-
LEWIS-HARRISON-TAYLOR-BARBOUR-
447 PM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL WEST
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019-
020-102100-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE-
DODDRIDGE-
447 PM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND THE WESTERN WEST VIRGINIA LOWLANDS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ015-016-018-024>026-029-102100-
KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-GILMER-
447 PM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ027-028-037>039-046-047-102100-
CLAY-BRAXTON-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
447 PM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND NORTHERN
MOUNTAINS OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT.
THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND
LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO...THUNDERSTORMS MAY BE STRONG FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>036-102100-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
447 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND THE
SOUTHERN MOUNTAINS OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT.
THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND
LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS FRIDAY MORNING AND MIDDAY CAN BE STRONG AND HEAVY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Local storm report, Apr 9, 5:40 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HEAVY RAIN       NELSONVILLE             39.46N  82.23W
04/09/2015  M1.10 INCH       ATHENS             OH   TRAINED SPOTTER

            SPOTTER REPORTED 1 OF RAIN IN 1 HOUR... AND 1.10 TOTAL.

&&

EVENT NUMBER RLX1501217

FB
Local storm report, Apr 9, 5:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             SANDYVILLE              38.91N  81.66W
04/09/2015  E0.70 INCH       JACKSON            WV   PUBLIC

            DIME SIZED HAIL IN THE SANDYVILLE AREA...LASTED
            APPROXIMATELY 1 TO 2 MINUTES

&&

EVENT NUMBER RLX1501218

DTC
Local storm report, Apr 9, 5:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
546 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     WALL CLOUD       4 WSW BELPRE            39.26N  81.65W
04/09/2015                   WOOD               WV   TRAINED SPOTTER

            SPOTTER REPORTED ROTATION IN THE CLOUD BASE JUST NORTH
            OF BELPRE

&&

EVENT NUMBER RLX1501219

DTC
Local storm report, Apr 9, 5:50 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
550 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     FUNNEL CLOUD     BELPRE                  39.28N  81.59W
04/09/2015                   WASHINGTON         OH   PUBLIC

            PUBLIC REPORTED SEEING A FUNNEL CLOUD JUST NORTH OF THE
            TOWN OF BELPRE

&&

EVENT NUMBER RLX1501220

DTC
Local storm report, Apr 9, 5:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
552 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     FUNNEL CLOUD     BELPRE                  39.28N  81.59W
04/09/2015                   WASHINGTON         OH   PUBLIC

            PUBLIC REPORTED SEEING A FUNNEL CLOUD JUST NORTH OF THE
            TOWN OF BELPRE

&&

CORRECTED EVENT TIME

EVENT NUMBER RLX1501220

DTC
Local storm report, Apr 9, 5:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
558 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             BOAZ                    39.37N  81.49W
04/09/2015  E2.75 INCH       WOOD               WV   PUBLIC

            BASEBALL SIZED HAIL REPORTED IN THE TOWN OF BOAZ. VIA
            TWITTER.

&&

EVENT NUMBER RLX1501221

DTC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:26 PM EDTFlash Flood WarningRLXDoddridge, Gilmer, Jackson, Pleasants, Ritchie, Tyler and 2 more6 hr
Apr 8, 10:43 PM EDTFlash Flood WarningRLXBarbour, Doddridge, Harrison, Taylor4 hr
Apr 8, 11:04 PM EDTSpecial Weather StatementRLXLogan, Wyoming56 min
Apr 9, 12:09 AM EDTSpecial Weather StatementRLXPocahontas, Randolph51 min
Apr 9, 1:23 AM EDTSpecial Weather StatementRLXLogan, Mingo37 min
Apr 9, 2:28 AM EDTAreal Flood WarningRLXDoddridge, Pleasants, Ritchie, Tyler, Wirt, Wood33 hr
Apr 9, 3:57 AM EDTFlash Flood WarningRLXBarbour, Doddridge, Gilmer, Harrison, Lewis, Upshur3 hr
Apr 9, 6:56 AM EDTAreal Flood WarningRLXBarbour, Doddridge, Gilmer, Harrison, Lewis, Upshur10 hr
Apr 9, 1:47 PM EDTSevere Thunderstorm WarningRLXMason43 min
Apr 9, 2:20 PM EDTSevere Thunderstorm WarningRLXJackson, Mason40 min
Apr 9, 2:32 PM EDTSpecial Weather StatementRLXLewis, Taylor43 min
Apr 9, 2:55 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt, Wood50 min
Apr 9, 3:41 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Ritchie, Wirt49 min
Apr 9, 3:42 PM EDTSevere Thunderstorm WarningRLXPleasants, Tyler, Wood63 min
Apr 9, 4:24 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Ritchie66 min
Apr 9, 4:41 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt, Wood64 min
Apr 9, 4:44 PM EDTSpecial Weather StatementRLXWood61 min
Apr 9, 4:56 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Wood49 min
Apr 9, 5:08 PM EDTTornado WarningRLXWood37 min
Apr 9, 5:35 PM EDTSpecial Weather StatementRLXHarrison, Taylor55 min
Apr 9, 5:43 PM EDTTornado WarningRLXPleasants, Wood32 min
Apr 9, 5:55 PM EDTTornado WarningRLXPleasants, Ritchie, Wood20 min
Apr 9, 5:59 PM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Gilmer, Harrison, Lewis, Ritchie61 min
Apr 9, 6:11 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 2 more64 min
Apr 9, 6:15 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler31 min
Apr 9, 6:54 PM EDTSevere Thunderstorm WarningRLXBarbour, Doddridge, Harrison, Lewis, Taylor51 min
Apr 9, 6:55 PM EDTSpecial Weather StatementRLXCalhoun, Jackson, Wirt65 min
Apr 9, 7:09 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Gilmer, Lewis, Randolph, Upshur66 min
Apr 9, 7:31 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam44 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.